Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 18, NWS Lubbock, TX

March 2, 2000Lynn County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Mar 2, 2000, 2:59 AM CST for Lynn County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 2, 2000, 2:59 AM CST (08:59 UTC)
Expired
Mar 2, 2000, 3:30 AM CST
In force
31 min
Issued by
NWS Lubbock, TX
Area
Whole counties

County Lynn County, TX

The radar

The Lubbock radar (KLBB), 53 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 2, 2:00 AM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2000-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 784 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2000-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
784 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
1717 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KLUB 020900
SVRLBB
TXC305-020930-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
259 AM CST THU MAR 2 2000

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LYNN COUNTY IN TEXAS

* UNTIL 330 AM CST

* AT 257 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES WEST OF O'DONNELL...OR ABOUT 14 MILES
  SOUTH OF TAHOKA...MOVING NORTHEAST AT 45 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE TAHOKA AND
  O'DONNELL.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING
WINDS...DEADLY LIGHTNING...AND HEAVY RAIN.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 3:00 PM CST, 11 hours 59 minutes earlier.

Area forecast discussion, Mar 1, 3:00 PM CST, 11 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
300 PM CST WED MAR 1 2000

THINGS ARE SHAPING UP AS FORECAST SINCE YESTERDAY. CLOSED LOW THAT
WAS OVER SOUTHERN NV THIS MORNING HAS MOVED INTO AZ THIS AFTERNOON.
IT WILL CONTINUE MOVING EAST INTO NM OVERNIGHT...SETTING THE STAGE
FOR A CHANCE OF STRONG TO SEVERE STORMS OVER MUCH OF THE SOUTH PLAINS
AREA LATE TONIGHT INTO THURSDAY.

IN RESPONSE TO APPROACHING SYSTEM...SURFACE PRESSURE FALLS HAVE BEEN
INTENSIFYING THIS AFTERNOON ACROSS REGION. SFC MOISTURE HAS BEEN
RETURNING UP THE RIO GRANDE AND WAS AS FAR NW AS KMAF/KFST BY 18Z.
WARM AIR/MOISTURE ADVECTION WILL CONTINUE/INCREASE ACROSS ENTIRE AREA
OVERNIGHT...ESPECIALLY AS 40+ KNOT LOW LEVEL JET DEVELOPS.  AS
PREVIOUSLY MENTIONED IN OUR DISCUSSIONS AND SPC OUTLOOKS...STILL
LOOKS LIKE CONVECTION WILL BE ELEVATED WITH LARGE HAIL BEING THE
MAIN THREAT.

PRECIP WILL END FROM SW TO NE ACROSS THE CWA THURSDAY AS GUSTY WEST
WINDS USHER IN MUCH DRIER AIR. AFTER 18Z...STORMS SHOULD BE LIMITED
TO THE NERN COUNTIES...BUT EVEN THERE PRECIP SHOULD END BEFORE
00Z/03. BY THURSDAY NIGHT/FRIDAY...UPPER LEVEL LOW SHOULD BE OVER THE
CENTRAL U.S. ALLOWING FAIR/PC SKIES TO RETURN TO WTX.  FEW DEGREES
COOLER FRIDAY DUE TO WEAK COLD FRONT BEHIND DEPARTED STORM.

TWO MORE SHOTS FOR PRECIP IN THE FORESEEABLE FUTURE. FIRST WILL BE ON
SATURDAY WHEN A WEAKENING UPPER LEVEL LOW PASSES TO OUR NORTH.
MOISTURE RETURN LOOKS ADEQUATE AND WILL MAINTAIN CURRENT WORDING OF
SLIGHT CHANCE TO CHANCE POPS ACROSS THE AREA.  SUN/MON LOOK LIKE
DECENT DAYS WITH MODERATE TEMPS...THEN ANOTHER DEEPER LOW APPROACHES
WITH INCREASING CHC FOR PRECIP JUST AFTER THE EXTENDED FORECAST
PERIOD (IE...MONDAY NIGHT/TUESDAY). LV

FRIONA         39/63/31/61 53-0
TULIA          41/64/32/62 54-0
CHILDRESS      45/64/35/61 6610
BROWNFIELD     43/70/33/65 6300
LUBBOCK        44/69/34/64 64-0
ASPERMONT      48/72/41/68 65-0

.LBB...NONE.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 1:27 AM CSTSevere Thunderstorm WarningLUBGarza33 min
Mar 2, 1:28 AM CSTSevere Thunderstorm WarningLUBLynn47 min
Mar 2, 1:35 AM CSTSevere Thunderstorm WarningLUBCrosby40 min
Mar 2, 1:49 AM CSTSevere Thunderstorm WarningLUBLubbock31 min
Mar 2, 2:06 AM CSTSevere Thunderstorm WarningLUBDickens24 min
Mar 2, 3:23 AM CSTSevere Thunderstorm WarningLUBGarza37 min
Mar 2, 4:01 AM CSTSevere Thunderstorm WarningLUBGarza, Kent44 min
Mar 2, 4:25 AM CSTSevere Thunderstorm WarningLUBDickens50 min
Mar 2, 5:11 AM CSTSevere Thunderstorm WarningLUBKing34 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.